[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.237.138.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1966

Pigmentation Due to a New Antitumor Agent: Effects of Topical Application of BCNU [1,3-Bis(2-Chloroethyl)-1-Nitrosourea]

Author Affiliations

MIAMI, FLA; BETHESDA, MD

From the Dermatology Branch, National Cancer Institute (Dr. Frost) and the Laboratory of Chemical Pharmacology and Medicine Branch, National Cancer Institute (Dr. DeVita), National Institutes of Health, US Public Health Service, US Department of Health, Education, and Welfare, Bethesda, Md.

Arch Dermatol. 1966;94(3):265-268. doi:10.1001/archderm.1966.01600270015003
Abstract

1,3-bis(2-chloroethyl)-1-nitrosourea(BCNU) (NSC 409962), an agent being tested for antitumor activity, may cause hyperpigmentation of skin. This darkening follows topical application but not systemic administration. Although evident erythema does not always precede hyperpigmentation caused by BCNU, histologic changes in the epidermis suggest that this increased melanogenesis occurs as a postinflammatory event.

×